# SDR 97ZZZX1884

- Difficulty date: March 17, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3129D
- Make and model: Cessna 180
- Aircraft serial: 31927
- Engine: Cont O470J
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Cam Gear
- Part number: 535660
- Condition: Teeth Broken Off
- Location: Assy Case
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NOISE HEARD AT IDLE POWER AFTER LANDING THAT SOUNDED LIKE A ROD KNOCK (OR A WELL RUNNING RADIAL ENG).  DECIDED TO DISASSEMBLE ENGINE FOR OVERHAUL.  FOUND TWO TEETH MISSING FROM CRANK GEAR P/N 536421 AND ONE TOOTH MISSING AND ANOTHER TOOTH CRACKED ON CAM GEAR P/N 535660.  TEETH WERE FOUND IN OIL PAN.  SUSPECT GEARS WERE STRESSED FROM SUDDEN STOPPAGE IN 1972.  ENG TT SINCE CONT REMAN:  2,615 HRS.
